Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 161, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 13, 2003, 7:45 PM CDT for Howard County, Sevier County, Arkansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2003, 7:45 PM CDT (00:45 UTC)
- Expired
- May 13, 2003, 8:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Howard County, AR, Sevier County, AR
The radar
The Western Arkansas radar (KSRX), 155 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 5:45 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2326 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 3.2
- Supercell composite
- 18.5
The text
As transmitted, in the capitals the NWS used until 2016.
993
WUUS54 KSHV 140045
SVRSHV
ARC061-133-140130-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
745 PM CDT TUE MAY 13 2003
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOWARD COUNTY IN SOUTHWEST ARKANSAS
SEVIER COUNTY IN SOUTHWEST ARKANSAS
* UNTIL 830 PM CDT
* AT 745 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF MINERAL
SPRINGS...OR ABOUT 9 MILES WEST OF NASHVILLE...MOVING SOUTHEAST AT
35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
3 MILES SOUTHWEST OF TOLLETTE AT 755 PM CDT
THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
HOWARD COUNTY IN SOUTHWEST ARKANSAS
SEVIER COUNTY IN SOUTHWEST ARKANSAS
UNTIL 830 PM CDT.
LAT...LON 3409 9399 3394 9382 3376 9384 3376 9403
3383 9419 3403 9419
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 6:20 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, May 13, 6:20 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 620 PM CDT TUE MAY 13 2003 UPDATED TO INCLUDE WATCH #362 FOR EXTREME NORTHEAST TEXAS...MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA AND ALL OF SOUTHWEST ARKANSAS. UPPED POPS A LITTLE IN THESE COUNTIES AS WELL. NO OTHER CHANGES. 13 .SHV...NONE.
Hazardous weather outlook, May 13, 12:00 PM CDT, 7 hours 45 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-141100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE MAY 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT CHANCE OF SEVERE WEATHER TONIGHT...GENERALLY NORTH OF INTERSTATE 20. THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER CENTRAL OKLAHOMA INTO NORTH TEXAS LATE THIS AFTERNOON OR EVENING AND MOVE SOUTHEAST INTO THE FOUR STATE REGION TONIGHT. A FEW OF THE STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WIND. WEAK LOW-LEVEL SHEAR WILL KEEP THE TORNADO THREAT LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS WEDNESDAY AND THURSDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED TONIGHT INTO EARLY WEDNESDAY.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:53 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead | 67 min |
| May 13, 8:16 PM CDT | Severe Thunderstorm Warning | SHV | Nevada | 59 min |
| May 13, 8:43 PM CDT | Severe Thunderstorm Warning | SHV | Lafayette | 62 min |
| May 13, 8:55 PM CDT | Tornado Warning | SHV | Lafayette | 35 min |
| May 13, 9:02 PM CDT | Severe Thunderstorm Warning | SHV | Columbia | 58 min |
| May 13, 9:14 PM CDT | Tornado Warning | SHV | Columbia | 46 min |
| May 13, 9:38 PM CDT | Severe Thunderstorm Warning | SHV | Union | 37 min |
| May 13, 9:53 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 37 min |
| May 13, 10:15 PM CDT | Severe Thunderstorm Warning | SHV | Lafayette | 60 min |
| May 14, 10:37 AM CDT | Severe Thunderstorm Warning | SHV | Sevier | 23 min |
| May 14, 2:59 PM CDT | Flash Flood Warning | SHV | Howard, Sevier | 4 hr |
| May 14, 3:22 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard | 53 min |
| May 14, 3:51 PM CDT | Severe Thunderstorm Warning | SHV | Sevier | 39 min |
| May 14, 4:42 PM CDT | Severe Thunderstorm Warning | SHV | Little River | 63 min |
| May 14, 5:11 PM CDT | Severe Thunderstorm Warning | SHV | Lafayette, Miller | 64 min |
| May 14, 5:49 PM CDT | Severe Thunderstorm Warning | SHV | Columbia | 56 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.